MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANNULATED TIBIAL NAIL-EX/360MM-STERILE; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANNULATED TIBIAL NAIL-EX/360MM-STERILE; NAIL,FIXATION,BONE
Model Number 04.004.452S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arthritis (1723); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Date of event: unknown.Date of implant is not known.Complainant part is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported arthritic patient was implanted with a 10 mm cannulated tibial nail-ex and four (4) locking screws on unknown date.Patient was returned to surgery on (b)(6) 2018 for removal of all hardware and revision to a total knee and tibial plate construct.Surgery was completed successfully with no reported delay.Patient outcome reported as stable.This report is for one (1) 10 mm cannulated tibial nail-ex 360 mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Item: 04.004.452s; lot: 5752643; manufacturing quantity: (b)(4); manufacturing date: april 10, 2008; manufacturing location: (b)(4); 10mm titanium cannulated tibial nail-ex/360mm-sterile; sterile control number: 5200; expiration date: april 11, 2017; device history record review found inspections were completed and passed per inspection sheets.Sterigenics - sterile control file was reviewed and was determined to meet all requirements.No nonconformance reports (ncrs) or reworks were generated during the production of this order.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Code 3191 used to capture required surgical intervention and device removal.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM TI CANNULATED TIBIAL NAIL-EX/360MM-STERILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7566121
Report Number2939274-2018-52394
Device Sequence Number16813784
Product Code JDS
UDI-Device Identifier10886982084231
UDI-Public(01)10886982084231
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2017
Device Model Number04.004.452S
Device Catalogue Number04.004.452S
Device Lot Number5752643
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2018
Supplement Date Received by Manufacturer07/09/2018
Initial Report FDA Received Date06/04/2018
Supplement Report FDA Received Date07/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight86